Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Can anxiety be a symptom of withdrawal?

AnonymousUserAAnonymousUser Posts: 49,578
edited 06/11/2012 - 7:23 AM in Pain Medications
Hi everyone, I don't usually post in this topic, but I am weaning off my Norco at 7 weeks post-op and I am feeling very anxious. I was down to 3.75 mg twice a day (I know barely anything) then last week had more pain and took 5 mg every 4 hours for a couple days. Again I started decreasing and this week I am feeling great, so stopped my morning dose of 3.75 mg, only to find I am feeling very anxious during the day. I am not a stranger to anxiety as I have a hx of GAD, but this seems too coincidental to happen suddenly on the days I didn't take any pain med. So both days I took an evening dose, and guess what I felt better (decreased anxiety) after it kicked in. I also tried a 0.25 mg xanax in the day both days, but it didn't help. I should know the answer as I am a RN, but I have taken care of babies and moms only. The only thing I have ever withdrawn from was Effexor-XR, and that gave me flu symptoms which sucked, took 3 months to get off of it, which is why I have avoided getting back on anything for anxiety. Anyone had anxiety as a withdrawal symptom, especially from such a low dose? Thanks, Sue
advertisement
1

Comments

  • I dont know what GAD is (maybe Great Anxiety Disorder :))( ) from the sound of it.
    I can really relate to what you are going through. When I reduced the OxycontinSr initially my pain got so much worse that I was hesitant to reduce again too early in case the same thing happens.
    When you think about it, these meds are our 'caretaker' from pain, so it is natural to be anxious about loosing them. And for a lot of the meds it is a side effect.

    I have been using Emergency Essence which is a natural flower essence to combat anxiety. EE is an Australian based essence but there are other ones such as the Californian essence or the Rescue Remedy which does the same thing.
    You can get these from a health food store or maybe even a new age or organic store.

    There also is a lot of emotional attachment to finally flying solo so be gentle on yourself.
    Big hugs >:D<
    Sara O:)




  • I think Great would be the last word to describe anxiety :))( . GAD is generalized anxiety disorder, one of my lovely dx along with depression(divorce I like to call it), and panic disorder. Funny thing is I am not even thinking about pain or meds while I was feeling anxious. It just dawned on me this evening that maybe it was related so I took a pain pill to see if it would help, and it seemed to. I really am thinking it's more likely just my GAD showing its ugly face cause I have so much time on my hands, and have started to kinda worry about returning to work, and my kids are never home, so its just me and my convoluted thought processes :? But, who knows? I need to go search out some of your natural remedies. Do you think Vitaminshoppe would have them? Thanks Angelback, Sue
  • advertisement
  • Oh you make me :))(

    I know what having too much time on your hands does to you and boy if you have things to worry about they become blown out of proportion. ~X(
    Yep I would have a look on vitaminshoppe it would probably be under essences or herbal remedies or even flower essences.

    Also if you like the smell of essential oil then grapefruit and lavender is a lovely blend and really uplifting. You do need to use a good brand of essential oils though for it to be theraputic.

    Sara O:)
  • hi my hunny,
    no iv never had anxiety from coming off meds, just flu symptoms like you said.
    could be just everything going on in your life.
    im anxious all the time with or without meds. im a crazy woman B) image:)" alt=">:)" height="20" /> with anxiety and panic.
    valium is my life saver i found it to work better then xnax etc. works fast and i get so relaxed not enough to go to sleep as i am used to it..

    not telling you what to do by no means you know that one.
    what works for one may not work for the other.

    not sure of any natural remedies OTC at all for relaxation. i imagine there is many. yoga is all i know of. but i do not see myself doing that anytime soon =))

    hang in there girly!!!!!!
    call your dr as you KNOW and find out what you can do sweetie..

    huggies
    terri >:D< >:D< >:D< >:D<
  • I went through severe anxiety when stopped taking percocet. It was AWFUL. I couldnt even leave the house. I was a true basketcase and didnt even realize this was all withdrawal. I thought I was going crazy. I was only on it for a brief time and my doctor didnt think I would go into withdrawal. Even when I called him with my symptoms, he still said it can't be withdrawal because I was only on it for about 2 weeks....but it certainly was withdrawal.
    So yes, it is a side effect.

    Hope you start feeling better.

    Take care.

    Alina
  • advertisement
  • Thanks everyone for your replies. I am still not certain what it is. Still feel a little anxious today (just a pervasive unsettled feeling like something bad is gonna happen). I did take a half norco this am. So who knows. I have an appt with my psycho doctor Monday. I was suprised they could get me in so fast. Feels like a failure cause I have been off Effexor for over a year and hate to get back on something long term, but then again I think I just might need to. I mainly want to see what else he has in mind to put me on. I certainly am staying away form effexor, cymbalta, or any of those with bad withdrawal to get off. I hate taking xanax, and it doesn't help much anyways. I have had a couple near panic episodes that I have talked myself out of too. I keep seeing people on Lexapro. That is one I haven't tried. I took Zoloft for a couple years but then it stopped working. I always was taking them for anxiety more than depression. So anywho, thanks for the input and I'll see what he says on Monday. Sue
  • lexapro is a good one. iv used it. but all those make me so nausea's i went off them. even with anti nausea meds.
    i of course gave them all a few weeks to work BUT had to eat at somepoint.

    works awesome for my cousins wife. she loves it.
    now cymbalta was the bomb for pain etc. made me racy and nausea's to. i give up on all of them.

    let us know how you make out on monday hun!!
    and whooo hooo just to let you know iv been able to sit up a hour in the computer chair with no pain!!!! now when i go back up to lay down as now the meds kicked in and im sooooooooo tired. i will wake up w/ pain again. just wanted to share.. i know i went past the 15 min rule LOL oh well ;) :S

    hugs:) >:D<
  • I feel ya on the effexor withdrawal i almost killed myself because of reaction to that drug. The withdrawal is still the hardest time in my life sorry to hear it wasnt easy for you either.
  • I took Lexapro for about a year...it did not help me much and causes weight gain.I'm happy to be off all anti anxiety meds,however I do suffer panic attacks at times.I was on Paxil for several years but weaned off of it several years ago.Now I do take lorazepam (generic for ativan).5mg 2x's daily as needed for stress and panic.This was prescribed to me in July after my mothers death.I don't take them everyday,but I am glad to have them for now.I'll be happy when I don't feel the need for them anymore,but with the season changing I think it will be spring before I give them up for good.They have helped me.

    I wish you luck Cali-Sue,I'm no Dr.,but it sounds like it could be if not real withdrawl,simply you not wanting to let go of your dependency.In all honesty,if my Dr asked me to quit my meds right now there is no doubt that I would be feeling the same way...well not really,I would be worse :S
  • Oh , and yes opiates are downers so when you come down you get anxious. Alot of people myself included have found that clonidine is a great med for opiate withdrawal.
    I remember coming off 400-800 mgs of oxy a day and thinking that everyone at work was talking about me when they werent this symptom lasted a few weeks.
advertisement
Sign In or Register to comment.